Jump to content


Photo

Ponatinib


  • Please log in to reply
2 replies to this topic

#1 momruns

momruns

    New Member

  • Members
  • Pip
  • 0 posts

Posted 14 June 2013 - 07:58 PM

Greetings everyone,

I am currently on the new drug Ponatinib.  How I got on this is a long journey.  Gleevac for 18months.  ANC dropped too low and as we decreased the dose to 200mg/daily it could not do its job.  So onto Sprycel 100mg within 6 weeks, massive mouth sores.  I lost 4 pounds on a 14 day cruise so you know they were bad.  Onto bosutinib after 6 days of massive diarrhea I broke out in a full body rash, all except my face hands and feet, it did not itch.  That was stopped.  We retried the Sprycel at 50mg to give it another try, the sores might have not been related.  Needless to say in 3 weeks they were back.

Finally put on Ponatinib.  He decided to start me on 30mg not the normal 45.  Well its been 3 weeks.  My blood pressure went through the roof.  199/119, then my diastolic (the bottom number) stayed 100-106 for the first week.  He increased my one drug and it still stayed high.  He added a calcium channel blocker it brought it down slightly so he doubled that .  By Thursday of this week I had a B/P of 136/85. 

As for the Ponatinib.  This is the first drug that I have not been anemic.  My Hct was always 29 to 31.  My last CBC my Hct was 37.  The fatigue that I lived with for 2 years is gone.  It does cause constipation which is the polar opposite so I have changed my diet a little bit for that.  I get a chem profile in 2 weeks, this drug has been known to effect the liver so we will check that out regularly.

If this stays the way it is now and I get the BP under control I will be thrilled.  I do feel the best I have felt in 2 years.  Ariad the drug company makes sure that no one pays more that a 20 dollar co-pay.  I normally pay $80, I called them (they are not income based).  Gave me a number to give to the pharmacy and now I pay $20.  Some pay 0. 

Are any of you guys on Ponatinib also?  My hopes are up.  This is drug #4 and hopefully the last. 

Loreta



#2 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 15 June 2013 - 10:46 AM

Just glad to hear things are looking up.  The increased HCT is interesting.  Hope all goes well.



#3 momruns

momruns

    New Member

  • Members
  • Pip
  • 0 posts

Posted 15 June 2013 - 02:11 PM

Thanks Trey.  I hope it is not just a lab error for the HCT.  I will know in 2 weeks for my redraw.  Thanks for the support.

Loreta






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users